I suspect its like pregnancy induced diabetes. It may or may not go away. A lot will depend on your body and your eating habits. Diabetes has a lot of forms, the pancreacis may produce too much or too little insulin, your body may not be able to use the insulin even though there is enough of it out there, etc. Steroids tend to rase your blood sugar, unless you are on tons of steroids, then its most possible that it just exagerated a latent problem. Steroids also raise your blood pressure. If your's hasn't gone up, then you don't even have incipient blood pressure problems. Is this making sense?
I'm sorry to hear about this new development... I get high blood sugar when on high doses of oral steroids or when on iv steroids. Basically if I'm on over about 20 mgs of pred I have to go on a kind of diet so as to dodge meds for diabetes and so cut back on sugar-y fruit (i.e. bananas), use sugar substitutes for coffee and tea, avoid high GI foods (i.e. white bread), eat regularly throughout the day and measure my glucose levels twice a day with a home kit.
When I'm on iv steroids they put me on insulin as for me things can't be controlled with diet when on such high doses of the stuff (1-3 grams) and have to measure glucose levels about 4-6 times a day.
I remember my docs saying that steroid induced diabetes is usually a transient thing and that it frequently goes away when people lower their steroid dose, but I don't really know if that's always the case and if not when it's not...
What kind of steroid dose are you on? Do you have to do on meds for the diabetes or do the docs think it might be controlled with diet?
I hope things start looking up for you soon :grouphug2: